Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 70, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 25, 2005, 4:16 PM EDT for Miami-Dade County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 25, 2005, 4:48 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:30 PM EDT | TSTM WND DMG | North Miami, FL | TREES/POWER LINES/AND A POWER POLE REPORTED DOWN. POWER OUTAGES REPORTED ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 252017
SVRMFL
FLC086-252100-
/O.NEW.KMFL.SV.W.0070.050725T2016Z-050725T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOLPHINS STADIUM...MOVING SOUTH AT 20 MPH.
* THE STORM WILL AFFECT...
OPA-LOCKA
AVENTURA
NORTH MIAMI
LITTLE HAITI
LIBERTY CITY
MIAMI
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2586 8031 2589 8031 2592 8028 2598 8027
2598 8017 2580 8018 2583 8021 2583 8034
$$
HANDEL2 follow-up statements
000
WWUS52 KMFL 252034
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT MON JUL 25 2005
FLC086-252100-
/O.CON.KMFL.SV.W.0070.000000T0000Z-050725T2100Z/
MIAMI-DADE FL-
432 PM EDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR
NORTHEASTERN MIAMI-DADE COUNTY...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF DIMES. THIS STORM WAS
LOCATED NEAR OPA LOCKA...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HIALEAH
BISCAYNE PARK
LITTLE HAITI
MIAMI SPRINGS
MIAMI INTERNATIONAL AIRPORT
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI AT 305.229.4522.
LAT...LON 2586 8031 2589 8031 2592 8028 2598 8027
2598 8017 2580 8018 2576 8023 2583 8034
$$
HANDEL000
WWUS52 KMFL 252048
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EDT MON JUL 25 2005
FLC086-252056-
/O.CAN.KMFL.SV.W.0070.000000T0000Z-050725T2100Z/
MIAMI-DADE FL-
446 PM EDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.
ANOTHER STORM DEVELOPING OVER WEST KENDALL IS MOVING SOUTHEAST
TOWARD GOULDS AND HOMESTEAD AND IS CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL WEATHER STATION FOR
ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
LAT...LON 2586 8031 2589 8031 2592 8028 2598 8027
2598 8017 2580 8018 2576 8023 2583 8034
$$
HANDELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 25, 2:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT MON JUL 25 2005 .DISCUSSION...THE UPPER RIDGE OVER THE EASTERN U.S. HAS BUILT SOME OVER OUR AREA. THIS AND SOMEWHAT IN COMBINATION WITH TROPICAL STORM FRANKLIN HAS BROUGHT DRIER AIR SOUTH IN THE ATLANTIC AND OVER THE PENINSULA TO NEAR LAKE OKEECHOBEE AS SEEN ON THE SATELLITE. HOWEVER THE GPSMET DOES NOT SHOW ANY OF THIS DRYING YET SO WE STILL HAVE PLENTY OF MOISTURE FOR AFTERNOON CONVECTION. AT THE SURFACE WE STILL HAVE A BROAD WEAK TROUGH OVER OUR ZONES. FOR THE MOST PART WE SHOULD KEEP THIS BROAD SURFACE TROUGH THROUGH MUCH OF THE WEEK. ALOFT IT IS EXPECTED THAT AN UPPER WAVE OVER THE PACIFIC WILL EVENTUALLY DIG DOWN NEAR THE END OF THE WEEK AND START TO PUT US BACK TO A PATTERN SIMILAR TO THE ONE WITH WHICH WE STARTED THE SUMMER. ALSO THE UPPER RIDGE OVER THE ATLANTIC NORTH OF 35N SHOULD REBUILD AS SOON AS FRANKLIN MOVES OUT OF THE WAY. THIS WILL MEAN BY THE WEEKEND OUR ZONES WILL BE UNDER THE EASTERN PORTION OF AND UPPER TROUGH WITH A WEAK SURFACE PATTERN UNDERNEATH. ALL OF THIS KEEPS US IN A BASIC WESTERLY FLOW ALOFT AND A WEAK SOMEWHAT WESTERLY FLOW AT THE SURFACE. SO WE SHOULD SEE SEA BREEZES ON BOTH COASTS WITH THE WEST COAST SEA BREEZE MOVING FURTHERN INLAND. UNLESS WE HAVE SOME DRIER AIR ASSOCIATED WITH A TROPICAL WAVE THEN WE SHOULD HAVE AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE FORECAST. HAVE PUT THE PROBABILITIES NEAR CLIMATE. TONIGHT WE ALSO HAVE SOME DRIER AIR MOVING THROUGH THE CARIBBEAN SOUTH OF CUBA ASSOCIATED WITH THE TROPICAL WAVE THAT HAS BROUGHT SOME OF THE USUAL SUMMERTIME AFRICAN DUST. THIS MIGHT WORK ITS WAY TO NEAR OUR ZONES TONIGHT AND TUESDAY SO WILL KEEP THE PROBABILITIES LOWER THAN CLIMATE THROUGH TUESDAY. && .MARINE...GOOD BOATING THROUGH THE FORECAST EXCEPT FOR ANY CONVECTION. WINDS SHOULD REMAIN BELOW 15 KNOTS. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 93 77 92 / 20 40 10 30 FORT LAUDERDALE 78 93 76 93 / 20 30 10 30 MIAMI 78 93 77 93 / 20 30 10 30 NAPLES 76 90 77 90 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 25, 10:30 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1030 AM EDT MON JUL 25 2005 FLZ063-066>075-260815- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1020 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SLOW MOVING THUNDERSTORMS COULD CAUSE POSSIBLE MINOR FLOODING PROBLEMS... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH FLORIDA THIS AFTERNOON AND LAST INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE FREQUENT LIGHTNING STRIKES, VERY HEAVY DOWNPOURS, AND BRIEF WIND GUSTS TO 40 MPH. FLOODING: DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS TODAY, LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS SOUTH FLORIDA. THE MAIN IMPACTS FROM THE FLOODING WILL BE PONDING OF WATER IN POORLY DRAINED AND FLOOD-PRONE AREAS. TEMPERATURES: APPARENT TEMPERATURES, OR HEAT INDEX, WILL RISE ABOVE 100 DEGREES AGAIN IN NEARLY ALL LOCATIONS OF SOUTH FLORIDA EXCEPT FOR THOSE NEAR WATER BODIES. IT WILL FEEL LIKE 105 TO 109 IN THE WARMEST AREAS, ESPECIALLY THE EASTERN HALF OF SOUTH FLORIDA. NO OTHER HAZADOURS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:39 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.